Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Why am I having wet vagina after menopause?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I am 15 years post menopause and my vagina seems to be unusually wet where before it was dry.
Posted Thu, 11 Apr 2013 in Vaginal and Uterus Health
Answered by Dr. Rhea Chanda 12 minutes later
Postmenopausal age group does have some problems of its own. You need to rule out urinary incontinence,infection etc. Have yourself examined by a doctor so that if infact,you have incontinence, it can be identified early and treated. In some cases,unless the incontinence is very significant the patient often doesnt understand. So its better to be checked out by a professional.
Above answer was peer-reviewed by
Follow-up: Why am I having wet vagina after menopause? 3 minutes later
Would that be the only reason?
Answered by Dr. Rhea Chanda 4 minutes later
That the most common reason. Another cause would be infection,which again will need a swab test. Use of lubrication,spermicides etc all may cause similar wetness.
Any change in vaginal flora can cause an infection. Treatment would be antibiotics.
Above answer was peer-reviewed by
Follow-up: Why am I having wet vagina after menopause? 3 minutes later
So this is not a symptom of any kind of cancer?
Answered by Dr. Rhea Chanda 8 minutes later
If there is any bleeding then you need to worry about that. Only wetness could occur to various reasons like i have stated. But the sometimes if there is discharge then a swab test should be done to look for infection. Most infections can be easily treated but certain ones like HPV etc can cause cancer. Hence its important that infection and incontinence be differentiated.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor